Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Simple groups of order $ 2\sp{a}3\sp{b}5\sp{c}7\sp{d}p$


Author: Leo J. Alex
Journal: Trans. Amer. Math. Soc. 173 (1972), 389-399
MSC: Primary 20D05
MathSciNet review: 0318291
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\operatorname{PSL}}(n,q)$ denote the projective special linear group of degree $ n$ over $ {\text{GF}}(q)$, the field with $ q$ elements. The following theorem is proved. Theorem. Let $ G$ be a simple group of order $ {2^a}{3^b}{5^c}{7^d}p,a > 0,p$ an odd prime. If the index of a Sylow $ p$-subgroup of $ G$ in its normalizer is two, then $ G$ is isomorphic to one of the groups, $ {\operatorname{PSL}}(2,5),{\operatorname{PSL}}(2,7),{\operatorname{PSL}}(2,9),... ...\operatorname{PSL}}(2,25),{\operatorname{PSL}}(2,27),{\operatorname{PSL}}(2,81)$, and $ {\operatorname{PSL}}(3,4)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D05

Retrieve articles in all journals with MSC: 20D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0318291-1
PII: S 0002-9947(1972)0318291-1
Keywords: Finite simple group classification, class algebra coefficient, characters of finite groups, principal $ p$-block
Article copyright: © Copyright 1972 American Mathematical Society